Breast cancer patient. In remission. Taking arimid...
Breast cancer patient. In remission. Taking arimidex. Terrible bone pain. Tests show osteopenia. Just needing to learn more from others that are going through same thing.
Post created 5 months 5 days ago
Hi - I am on arimidex 1.5
Hi - I am on arimidex 1.5 years and will be for the 10 if I can handle the SE. I have osteoporosis and I am post-menopausal - the oncologist was worried about my osteoporosis but since I have the prolia shot every 6 months he said I had the bone issued covered - and checks with bone density scans (only covered by our health plan every 3 years). I will ask about blood tests for checking bone density. With research I have found out that an equal amount of magnesium will diminish the bones from going brittle (a side effect from to much calcium and not enough magnesium) Currently I am enrolled in an osteoporosis clinic (I asked to be proactive before something seriously goes wrong). I also found the video series (free) that I signed up for that is being promoted this month from betterbeyond50 - includes as follows:
Video #1 - How Calcium WEAKENS Your Bones
Here’s what you’d discover in this video:
* Why taking calcium makes your bones more brittle and easier to break.
* Why women taking calcium supplements put themselves at a higher risk for heart disease, kidney failure, arthritis, bone spurs, gallstones, and breast tissue calcification.
* The benefits of magnesium to reduce calcification in the body.
* Why vegans and vegetarians have higher rates of osteoporosis.
* Why eating foods that are “fortified” with calcium is NOT healthy for your bones.
* How much magnesium and calcium you need every day to maintain strong bones.
Stay tuned for video #2, which will be released on Thursday, May 18th.
You’ll discover the two hidden causes of osteoporosis and what you can do to avoid them or overcome them with a simple action step plan.
- also there are 4 videos in total. I hope some of this is useful. Its a path we didn't choose- we are trying to make the best of it. Take care.
5 months 4 days ago
Osteopenia is a side effect
Osteopenia is a side effect of Arimidex - bone thinning. This adds to the muscle and joint aches and pain which are also side effects. (It's a welcome to being thrust into old age before your time!) My doctor checks the state of the bone density twice yearly with blood tests and yearly scans. Hopefully you are only on it for 5 years, and not 10, like me! By the time I go off it I will be old enough to have those symptoms, anyway! Make sure you have adequate Vit D and calcium intake and lots of exercise. I walk 30 - 45 minutes every day to keep strong. And do weight exercises. Avoid smoking and excessive alcohol consumption. I find the short term memory problems and fatigue hardest to bear. But, as they say, better above ground than below! Stay strong.
5 months 5 days ago